MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA OVATION IX; MAIN BODY

ENDOLOGIX SANTA ROSA OVATION IX; MAIN BODY
Model Number TV-AB3480-J
Medical Device Problem Code Lack of Effect (4065)
Health Effect - Clinical Codes Aneurysm (1708); Renal Failure (2041); Clinical Endoleak (4843)
Date of Event 07/11/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.H3 other text : devices remain implanted.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of the ovation ix abdominal aortic aneurysm stent system.Approximately five and a half (5.5) years post initial procedure, the patient presented emergently with a type ia endoleak.The physician elected to treat the patient by implanting a palmaz (non-endologix) stent and utilizing a true (non-endologix) balloon on (b)(6) 2023.The endoleak was successfully resolved.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of the ovation ix abdominal aortic aneurysm stent system.Approximately five and a half (5.5) years post initial procedure, the patient presented emergently with a type ia endoleak.The physician elected to treat the patient by implanting a palmaz (non-endologix) stent and utilizing a true (non-endologix) balloon on (b)(6) 2023.The endoleak was successfully resolved.Additional information: internal clinical assessment identified that significant aneurysm enlargement was noted per operative report and ct (computed tomography) scan at four (4) days post secondary intervention with a recurring type ia endoleak (related to inadequate treatment with the palmaz (non-endologix) stent and ballooning on (b)(6) 2023).The physician elected to further treat the patient by implanting a non-endologix fenestrated graft on (b)(6) 2023; this tertiary intervention resulted in occlusion of the right renal artery, which then caused acute kidney injury (aki).The patient was readmitted on (b)(6) 2023 for treatment of congestive heart failure (chf) related to the acute kidney failure which stemmed from the (b)(6) 2023 procedure.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the reported ovation ix, type ia endoleak and additional endovascular procedure are confirmed.This is consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest aneurysm enlargement (of 37mm) occurred that was not in the event as reported.In addition, the type ia endoleak recurred on (b)(6) 2023 and an additional endovascular procedure was completed on (b)(6) 2023; the re-intervention caused an occluded right renal artery during the fenestrated (non-endologix) graft placement which then resulted in an acute kidney injury and hospitalization from (b)(6) 2023 to (b)(6) 2023.These findings were discovered during an examination of ct scan dated (b)(6) 203 and operative notes dated (b)(6) 2023.It was also noted that the palmaz (non-endologix) stent placed on (b)(6) 2023 covered the right renal artery, which caused difficulty during cannulation.No clear type ia endoleak was identified on (b)(6) 2023 (one day post secondary intervention).In addition, the patient was readmitted on (b)(6) 2023 for treatment of chf related to the aki, which the patient developed from the procedure done on (b)(6) 2023; patient was taken off diuretics at discharge due to the aki.No procedure-related harms were identified.Device, user, procedure, or anatomy relatedness of this event could not be determined with the medical records available for review.The final patient status was reported as discharged home in stable condition on postoperative day one.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: b5 describe event or problem g3 awareness date.H6 investigation finding codes; remove 3233.H6 investigation conclusion codes; remove 11.

Brand Name
OVATION IX
Common Device Name
MAIN BODY
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
Manufacturer (Section G)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
,
santa rosa CA 95403
Manufacturer Contact
gary kirchgater
3910 brickway blvd
,
santa rosa, CA 95403
8009832284
MDR Report Key17416125
Report Number3008011247-2023-00147
Device Sequence Number8902101
Product Code MIH
UDI-Device IdentifierM701TVAB3480J1
UDI-Public+M701TVAB3480J1/$$3201005FS091617163
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 07/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/05/2020
Device Model NumberTV-AB3480-J
Device Lot NumberFS091617-16
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/11/2023
Supplement Date Received by Manufacturer09/05/2023
Initial Report FDA Received Date07/28/2023
Supplement Report FDA Received Date09/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/31/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OVATION IX ILIAC LIMB, LN FS032117-60.; OVATION IX ILIAC LIMB, LN FS062216-18.; OVATION PRIME FILL POLYMER, LN FF102317-02.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR
Patient SexMale